MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD TWINPAK¿ DUAL CANNULA DEVICE WITH SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD TWINPAK¿ DUAL CANNULA DEVICE WITH SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303393
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd twinpak¿ dual cannula device with syringe had excessive foreign matter in the sterile packaging.The following information was provided by the initial reporter: "excessive particulates inside of the sterile packages.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 27-feb-2023.H6: investigation summary five samples and ten photos were provided to our quality team for investigation.The other three samples were also visually inspected.It was observed that two samples had spots of embedded foreign matter on the needle shield.Lastly, the third sample was observed to have loose foreign matter inside the sterile package.The observed conditions were non-conforming per product specification.Potential root cause for embedded foreign defect is associated with the needle supplier¿s manufacturing process and loose foreign matter defect is related to the assembly process.As corrective action, overhead conveyor cleaning to assembly maintenance plan has been added.A device history record review was completed for provided lot number 1321729.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defects.H3 other text : see h10.
 
Event or Problem Description
It was reported that the bd twinpak¿ dual cannula device with syringe had excessive foreign matter in the sterile packaging.The following information was provided by the initial reporter: "excessive particulates inside of the sterile packages".

Brand Name
BD TWINPAK¿ DUAL CANNULA DEVICE WITH SYRINGE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16148431
Report Number1213809-2023-00004
Device Sequence Number6961452
Product Code FMI
UDI-Device Identifier00382903033935
UDI-Public00382903033935
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K974006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number303393
Device Lot Number1321729
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown